MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 58MM; PROSTHESIS,HIP,SEMI-CONSTRAINED,UNCEMENTED,METAL/POLY,POROUS

SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 58MM; PROSTHESIS,HIP,SEMI-CONSTRAINED,UNCEMENTED,METAL/POLY,POROUS
Model Number 71331858
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that it was noticed when opening the box with r3 shell the hcp discovered a hair strand on the inside of the cover on the inner-box with the implant.The delivery process to sterile field was stopped and another box with same implant was opened and implanted in the patient.No injury to the patient.No delay.
 
Additional Manufacturer Narrative
D8 and d9: device returned.G3, h2,h3 and h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device has a hair stuck to the inside of the outer sterile tray lid.This event was investigated through the nonconformance process and was found to be an isolated event.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 0 HOLE ACET SHELL 58MM
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,UNCEMENTED,METAL/POLY,POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10987256
Report Number1020279-2020-07348
Device Sequence Number4330136
Product Code MBL
UDI-Device Identifier03596010597625
UDI-Public03596010597625
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71331858
Device Catalogue Number71331858
Device Lot Number19KW16522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1